MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Catalog Number HBD-W-8-9-10
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The pre-loaded wire guide was included in the return.A visual inspection of the catheter showed a crack in the catheter approximately 150 cm from the distal end.No portion of the catheter appeared to be missing.The wire guide did not show any kinks or bends.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.Damage to the catheter can occur if the device experiences excessive pressure during general handling.Prior to distribution, all hercules 3 stage wireguided balloons esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user chose a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.The operator observed the outer sheath [catheter] was broken before advancing it into the endoscope.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7381563
Report Number1037905-2018-00120
Device Sequence Number1273547
Product Code KNQ
UDI-Device Identifier00827002517998
UDI-Public(01)00827002517998(17)200927(10)W3924477
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHBD-W-8-9-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/01/2018
Device Age6 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2018
Initial Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1